Anyone using spireriva I am bothered... - British Lung Foun...

British Lung Foundation
42,712 members49,102 posts

Anyone using spireriva I am bothered about the side effects

mickmm
mickmm
26 Replies

Hi my name in mick I have only 1 lung after having 2 opps to remove tumors since 1985 and 1994 which left me with 2 lung. I was OK for may years and worked full time as a plumber heating engineer however about 12 months ago I started to get short of breath and started a number of tests which concluded I had a type of asthma and later it was replaced with bronchiexsist and use a nebuliser and inhalers however for about 6 months I have had a very iritating cough which at one time caused me to expelled a lot of mucus But my consultant decided to send me to a cardiologist and after several tests said my heart was not pumping properly and arranged to have a pacemaker fitted but it does not seem to have had much effect at the mo. He also told me I have a dilated cardio myopothythy. I have now been ask to use this Spirvia but what I would like to find out does it have any reaction with morphine tablets take. They are oxycodine and called longtek. Sorry it's a long post but I needed to explain in full. Mick

EDIT:

Hi it's mick again I ade a mistake and put after the opp I had 2 lungs which I mentioned to say only 2 lobes in 1 lung I am trying to get rid of my cough which is on all day every day. My consultant is sending me to have a camera down to my osophogus to see what is going on I'm m not looking forward to it mickmm

26 Replies
oldestnewest
madametobacco49

I am terrified of inhalers--albuterol gave me afib--be careful=-=

1 like
Reply
shadow4me

I have used it for a couple of years I haven't had side affects but I cant really tell if it helps or not .The two ways it is delivered either capsule or exhaler aren't brilliant I cant see how it reaches our lungs x

Reply
Mardi
Mardi
in reply to shadow4me

Yes I'm using it but do you think it's doing anything.

Reply
JoHarr
JoHarr
in reply to Mardi

Takes about a week for full effect, just a couple of minor side effects

1 like
Reply
JoHarr
JoHarr
in reply to shadow4me

@shadow4me Hi shadow, I think you should be inhaling not exhaling, that's how it

should reach your lungs. I use the capsules which contain a tiny amount of powder and I do notice it on the roof of my mouth or on tongue or back of throat although I try to aim carefully.

Best regards

Jo

1 like
Reply
shadow4me
shadow4me
in reply to JoHarr

Sorry I do inhale, I meant the two different methods of taking it either like you by caplets or by respimat inhaler I forgot what they called it lol .But I am finding neither one is that good at delivering to your lungs ,With the capsules I found that sometimes they had no powder in them so would have to repeat taking it and I am now trying the respimat Spiriva inhaler which one careless moment you can touch the realease button and its wasted xx

1 like
Reply
2greys

Your consultant will already know what medications you take, from your records, they will not prescribe you with a medication that is known to react with another. If there is an issue then they will try to juggle all your medication types to suit to be safe.

I use Spiriva without any ill effects at all.

5 likes
Reply
Mardi
Mardi
in reply to 2greys

The pharmacist seems to google it and have more time.

Reply
cofdrop-UK

Are you seeing a respiratory cosultant as cough and lots of sputum are a major part of bronchiectasis and you should be taught how to clear your lungs.

Can't advise re any interaction between spiriva and you other drugs but I have always found my pharmacist to be excellent at giving advice re drugs. Unfortunately I can't tolerate any of the long acting bronchodilators.

Hope the endoscopy goes well for you. I will be having another endoscopy so they can place a pillcam into the small bowel, as the pillcam didn't work last time.

We have something else in common. I too, along with others on here, have had lung surgery, though not for the same reason as you. Mine was beause of the bronchiectasis when I was 15.

Let us know how you get on.

love cx

2 likes
Reply
Loraine121

Hi i take zomorph and oxycodon for fibromyalgia but I have taken spireva for year with no effects to other medication i also have nebulizers , I hope the spirva helps good luck

3 likes
Reply
mickmm
mickmm
in reply to Loraine121

Thanks that's what I wanted to hear as they are almost the same as I take that's a big help mickmm

Reply
Loraine121
Loraine121
in reply to mickmm

Your more than welcome.That's what we are hear for to help each other

You can rest easy now , I hope it helps you.

Take care

Loraine x

1 like
Reply
Caspiana

Hello Mick. I use Spiriva but am not on Morphine. So far, I have had no problems.

I am sorry things have been tough recently. I hope you feel better as spring comes around.

Sending happy thoughts.

Cas xx 🍀🌷🍀

1 like
Reply
Hidden
Hidden

G'day Mick..do not be too concerned about having an endoscopy,normally they give you a light sedation, makes you drowsy, my wife has had a few procedures and says that she remembers nothing about it.

Have you had the other lung removed?

We can only tell you of our own travels with lung disease, for medical help you really need to see a lung specialist.

Best of luck with the procedure

Will (Australia)

Reply
mickmm
mickmm
in reply to Hidden

Thanks burrboy yes I have had my other lung removed so it leaves my with 2 lobes. Only. But with doing breathing exercises years ago my only lung has expanded as large as it can withing my ribcage and having O2 tests they are at on average 95. And a lot of people can't reach that with 2 lungs ok about the endoscopy not looking forward to it but as you say a sedative is given so I should be ok bye mickmm

1 like
Reply
Hidden
Hidden
in reply to mickmm

Thanks Mick..you sats are great and please do not be concerned about the procedure. I am sure that it would not be different to the way it is done in Australia. Best wishes Will

Reply
Mardi
Mardi
in reply to mickmm

The worst part for me was sedation locally in the throat before the anaesthetic . I kept clearing my throat and swallowing-sensitivie throat. Not everyone does that because they were surprised!

Reply
inhaler1

Hello,

I am on Spiriva and Morphine patches slow release.

Been on both for several years, I don't think I have had any side effects, but not sure if Spiriva is having any effect as hard to see any great difference.

Consultant may stop after next visit.

1 like
Reply
Mardi
Mardi
in reply to inhaler1

I agree with Wondering if spiriva is doing anything. Something I read said that you may not notice the difference but in the long run it's doing your lungs some good.

Reply
mickmm
mickmm
in reply to inhaler1

Many thanks for your reply it does look like there are a few people taking morphine at the same time as the inhaler so I feel happier about using it thanks mickmm

Reply
shadow4me
shadow4me
in reply to mickmm

Forgot to mention Mick my husband has a Morphine Patch and takes Spiriva and has no side effects xx

Reply
mickmm
mickmm
in reply to shadow4me

Thanks for the info sounds like I will be ok on using it still have not tried yet as a lot of replied saying it made no difference at all. Thanks

Reply
helenlw7

I have asthma and bronchiecstasis and use 4 inhalers, spiriva is the latest one I've had, but I have to say it hasn't made any difference to my breathing and coughing!

Reply
soulsaver

Hi Mick - the GP/consultants have a book that shows which drugs don't mix. If they've prescribed Spiriva they'll have checked it's usually compatible with your other drugs; that doesn't mean to say you can't get side effects in the mix - we're all different.

Good luck.

Reply
Dragonmum

I find Spiriva very effective combined with Fostair but I'm just Asthma/COPD and, as has been said, we are all different.

Reply
umpire1946

Spiriva (tiotropium) is not a relief inhaler like for example, Salbutamol; it's a once-a-day treatment that long-term is supposed to help keep the airway more flexible and so ease respiration. It acts as a muscle relaxant and can in a few cases contribute to a problem with urine retention as sometimes it seems to numb the bladder's natural response to filling up - at least this is how my GP explained it to me. But apparently it's by no means a common side effect, and anyway the solution was to come off it for 3 months, then re-introduce it and cut the dose to 2 days on, 1 day off. Seems OK so far.

Not currently taking it with any kind of narcotic, but have in the past (with Oxycodone) and not noticed anything.

Reply

You may also like...